MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a010402.Patient problem code: f26.
 
Event or Problem Description
(b)(6) 2023 - response: - the lot number 0001419865 given corresponds to the material 50-9050 and not 50-7050.Can you please confirm if this is correct? - yes this is correct, it was a mistake by myself.- was the cuff loose? - not known.- was the cuff visible outside patient body? - yes.- was the cuff disconnected from the catheter? - not known.- what was the impact to the patient? - leaky catheter exit point.- was there infection at catheter site? - not known.- was there leakage? - not known.__________________________ description of the problem (what / why) - cuff looks out.How often did the defect occur - once.Medical intervention (other than first aid) - not required.Needle stick/probe stick - not required.Other measures taken - no.Safety problem - no.Problem solved - yes.How was the problem resolved / additional information - the physician was at the family's home because mrs.Lück's current health condition does not allow her to go to the clinic.The polyester cuff continues to peek out.This is what mrs.Lück wanted because otherwise she would be in too much pain.However, the incision on the catheter was closed again so that no more effusion can flow out.Photo / sample available - no.Safety valve broken / damaged / defective - no indication / not applicable.Safety clamp open if valve broken./ damaged./ d.- no indication / not applicable.Safety valve lug broken / damaged - no specification / not applicable.Locking tab broken / damaged - no indication / not applicable.Leakage - no indication / not applicable.Successful drainage - yes.Contact with blood / body fluids - no indication / not applicable.Change in course of treatment due to event - no indication / not applicable.Time spent in catheter - (b)(6) 2023.Where is the catheter located: in the abdomen or chest? - abdomen.Connected device (pleurx/peritx/brand) - 50-70-50.Procedure performed by - ewimed employees.Performed in - home.Additional information - none / not relevant.Per sap lot number 0001419865 belongs to 50-9050.
 
Event or Problem Description
30/08/2023 - response - the lot number 0001419865 given corresponds to the material 50-9050 and not 50-7050.Can you please confirm if this is correct? - yes this is correct, it was a mistake by myself - was the cuff loose? - not known - was the cuff visible outside patient body? - yes - was the cuff disconnected from the catheter? - not known - what was the impact to the patient? - leaky catheter exit point - was there infection at catheter site? - not known - was there leakage? - not known.Description of the problem (what / why) - cuff looks out.How often did the defect occur - once.Medical intervention (other than first aid) - not required.Needle stick/probe stick - not required.Other measures taken - no safety problem - no problem solved - yes how was the problem resolved / additional information - the physician was at the family's home because mrs.(b)(6) current health condition does not allow her to go to the clinic.The polyester cuff continues to peek out.This is what mrs.(b)(6) wanted because otherwise she would be in too much pain.However, the incision on the catheter was closed again so that no more effusion can flow out.Photo / sample available - no safety valve broken / damaged / defective - no indication / not applicable.Safety clamp open if valve broken./ damaged./ d.- no indication / not applicable.Safety valve lug broken / damaged - no specification / not applicable.Locking tab broken / damaged - no indication / not applicable.Leakage - no indication / not applicable.Successful drainage - yes contact with blood / body fluids - no indication / not applicable.Change in course of treatment due to event - no indication / not applicable.Time spent in catheter - (b)(6) 2023.Where is the catheter located: in the abdomen or chest? - abdomen connected device (pleurx/peritx/brand) - 50-70-50.Procedure performed by - ewimed employees performed in - home.Additional information - none / not relevant.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001419865 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX PERITONEAL CATHETER MINI KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17698867
Report Number1625685-2023-00086
Device Sequence Number18020181
Product Code PNG
UDI-Device Identifier50885403075962
UDI-Public(01)50885403075962
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number50-9050
Device Lot Number0001419865
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown